Texas, 2018Damaging Wind in Texas, July 6, 2018
July 6, 2018 · NWS CRP · 1 event in 1 county or zone
Thunderstorm winds blew part of a roof off causing a natural gas line to break in Refugio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds blew part of a roof off causing a natural gas line to break in Refugio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 6, 12:09 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 6, 12:09 PM CST, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
109 PM CDT Fri Jul 6 2018
.DISCUSSION...
Updated for 18z aviation.
&&
.AVIATION...
Showers and thunderstorms are the main aviation concern this
afternoon. Convection has moved closer to the closer over the last
several hours, and anticipate these storms to move inland this
afternoon. Have covered this potential with VCTS and tempo TSRA
groups for ALI/CRP/VCT during the afternoon, and LRD during the
evening hours. Locally reduced ceilings and vsbys may occur if
storms directly impact the terminals. Based on latest HRRR runs,
storms should wane with the loss of daytime heating. Otherwise,
a mix of VFR and perhaps MVFR ceilings may persist overnight into
early Saturday morning. Convection may redevelop along the coast
towards morning, and have only included VCSH at CRP beginning
around 10z. Outside of thunderstorms, winds through the period are
expected to be 10 knots or less.
&&
.PREVIOUS DISCUSSION... /Issued 1056 AM CDT Fri Jul 6 2018/
DISCUSSION...
No major changes were made to the forecast this morning. Last
few hours of the HRRR appear to have a decent handle on trends.
Activity across the northwest part of the forecast area has
continued to diminish in intensity this morning. Convection also
remains over the Gulf of Mexico and some of these showers and
storms could move inland by early this afternoon. Sea breeze may
become active as well. Main threat with these showers and storms
will be brief heavy downpours and dangerous cloud to ground
lightning. Temperatures look to be on track for now with highs
in the mid/upper 80s to low 90s.
Updated products all ready sent.
PREVIOUS DISCUSSION... /Issued 640 AM CDT Fri Jul 6 2018/
DISCUSSION...
Note Aviation Discussion below corresponding to the 12z TAFs.
AVIATION...
A mixture of MVFR/VFR ceilings expected today, along with the
development of scattered to numerous showers and thunderstorms
over the Coastal Bend/Victoria Crossroads this morning then
areawide during the afternoon. A gradual decay in shower/
thunderstorms activity expected this evening/early tonight. Shower
and thunderstorm activity may develop along the coast near the end
of the TAF period. Wind becoming generally light north mid
morning/early afternoon, then onshore late afternoon/evening
before becoming light/variable toward the end of the TAF period.
PREVIOUS DISCUSSION... /Issued 326 AM CDT Fri Jul 6 2018/
SHORT TERM (Today through Saturday)...
Short term will be influenced by an upper trough which is
predicted (by the NAM/GFS/ECMWF deterministic) to move slowly WWD
during the period. Copious moisture is also expected (NAM
deterministic.) The combination of upper dynamics/moisture will
contribute to scattered convection over the CWA/MSA during the
period. Given the high PWAT values, locally heavy rainfall may
occur, yet highly efficient rainfall production not anticipated
given somewhat high maximum CAPE values and significant 0-6km
shear expected (NAM deterministic.) Maximum Heat Index values
expected to remain below 100F. No marine/coastal hazards
anticipated.
LONG TERM (Saturday Night through Thursday)...
A chance for showers and thunderstorms will remain in the forecast
Sat night and Sunday as deep moisture combines with a couple of mid
level troughs that are progged to move westward across the area.
Afternoon sea breeze will also aid in producing additional sct
convection. Rain chances begin to wane Mon through mid week as the
atmosphere slowly dries out and ridging aloft builds across the
region. Sufficient low level moisture is expected to remain in place
Wed and Thu to maintain a slight chc of convection along the
afternoon sea breeze, mainly across the northeast CWA. The ridging
and drier airmass will also lead to a gradual warming trend through
the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 89 75 90 76 / 30 50 30 40 10
Victoria 74 90 74 90 74 / 30 50 30 50 30
Laredo 76 94 75 95 76 / 40 40 40 30 20
Alice 73 90 73 92 74 / 30 50 30 40 10
Rockport 77 87 77 89 78 / 30 40 40 40 20
Cotulla 74 94 74 94 74 / 40 40 30 30 30
Kingsville 75 90 74 93 75 / 30 50 30 30 10
Navy Corpus 79 87 78 89 79 / 30 40 30 40 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
TB/78...AVIATION
Hazardous weather outlook, Jul 6, 3:56 AM CST, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
456 AM CDT Fri Jul 6 2018
TXZ229>234-239>247-342>347-442-443-447-071000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
456 AM CDT Fri Jul 6 2018
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms expected Today. Isolated to
scattered tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Scattered thunderstorms will be possible Saturday and continue
through Sunday across South Texas. Isolated to scattered
thunderstorms will be possible along the sea breeze Monday and
Tuesday, becoming more isolated by mid week. Severe thunderstorms
are not expected at this time. Brief heavy rains are possible
through the weekend, but widespread flooding is not anticipated at
this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-071000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
456 AM CDT Fri Jul 6 2018
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Scattered thunderstorms expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Scattered thunderstorms will be possible Sunday through Tuesday.
Severe thunderstorms are not expected at this time although brief
heavy rains and gusty winds will be possible with any thunderstorm.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
87/81
In the hours before
Special weather statement, Jul 6, 1:07 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
207 PM CDT FRI JUL 6 2018
TXZ232>234-243>247-342>346-442-443-062000-
Inland Calhoun-Kleberg Islands-Coastal San Patricio-Nueces
Islands-Coastal Aransas-Aransas Islands-Inland Nueces-Inland San
Patricio-Victoria-Coastal Refugio-Coastal Nueces-Inland
Refugio-Bee-Coastal Kleberg-Goliad-
207 PM CDT FRI JUL 6 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ARANSAS...WEST
CENTRAL CALHOUN...NUECES...SAN PATRICIO...SOUTH CENTRAL VICTORIA...
SOUTHEASTERN GOLIAD...REFUGIO...NORTHEASTERN KLEBERG AND SOUTHEASTERN
BEE COUNTIES...
At 206 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles east of Quintana to near Copano
Village to near Ingleside. Movement was southwest at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Corpus Christi, Portland, Robstown, Rockport, Sinton, Port Aransas,
Taft, Refugio, Woodsboro, Driscoll, McFaddin, Corpus Christi
International Airport, Lamar, Ingleside, Aransas Pass, Bishop, Odem,
Gregory, St. Paul and Ingleside On The Bay.
LAT...LON 2755 9756 2756 9755 2756 9783 2853 9743
2857 9680 2835 9694 2807 9697 2752 9719
TIME...MOT...LOC 1906Z 042DEG 23KT 2834 9700 2812 9711 2793 9722
GWLocal storm report, Jul 6, 1:14 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
214 PM CDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HEAVY RAIN NW ROCKPORT 28.04N 97.05W
07/06/2018 M2.15 INCH ARANSAS TX TRAINED SPOTTER
SPOTTER REPORTED 2.15 INCHES OF RAIN IN ROCKPORT IN
LESS THAN 1 HOUR. SOME STREET FLOODING REPORTING BUT
WATERS RECEEDING QUICKLY.
&&
EVENT NUMBER CRP1800143
GEWThunderstorm Wind, Refugio
- When
- July 6, 1:25 PM CST
- Where
- Refugio County, Refugio
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 28.300, -97.280
Thunderstorm winds blew part of a roof off in Refugio. This caused a natural gas line to break.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 6 to 10, 20189 deaths · 1 event
- Excessive Heat in California, July 6 to 7, 20181 death · 50 injured · 4 events
- Damaging Winds in North Carolina, July 6, 20181 death · 2 injured · $5,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Arkansas, July 6 to 8, 20181 death · $2,000 · 61 kt wind · 6 events
- Wildfire in California, July 6 to 10, 20181 injured · $500,000 · 1 event
- Flash Flood and Damaging Winds in Mississippi, July 6 to 7, 2018$203,000 · 54 kt wind · 11 events
- Flash Flooding and Damaging Winds in North Carolina, July 6, 2018$55,000 · 50 kt wind · 18 events
- Flash Flood and Hail in Georgia, July 6 to 7, 2018$68,000 · 1 in hail · 13 events
- Flood and Damaging Winds in Tennessee, July 6, 2018$74,000 · 50 kt wind · 8 events
- Damaging Winds in Mississippi, July 6, 2018$68,000 · 50 kt wind · 4 events
- Flood and Damaging Wind in Massachusetts, July 6, 2018$41,000 · 5 events
- Lightning Strike in Florida, July 6, 2018$45,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 777188.